Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 331, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2005, 8:57 PM CDT for Forrest County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 8:57 PM CDT (01:57 UTC)
- Expired
- Apr 22, 2005, 9:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 230157
SVRJAN
MSC035-230245-
/O.NEW.KJAN.SV.W.0331.050423T0157Z-050423T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG
* UNTIL 945 PM CDT
* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF HATTIESBURG...OR ABOUT NEAR PINE BELT AIRPORT...AND
MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HATTIESBURG BY 910 PM CDT
PETAL BY 915 PM CDT
LAT...LON 3144 8945 3136 8945 3134 8935 3111 8935
3101 8913 3143 8914
$$
GARRETT2 follow-up statements
000 WWUS54 KJAN 230215 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 915 PM CDT FRI APR 22 2005 MSC035-230245- /O.CON.KJAN.SV.W.0331.000000T0000Z-050423T0245Z/ FORREST MS- 915 PM CDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR NORTHERN FORREST COUNTY... AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PETAL...MOVING SOUTHEAST AT 35 MPH. LAT...LON 3143 8942 3128 8931 3118 8914 3143 8914 $$ CAB
000 WWUS54 KJAN 230226 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 926 PM CDT FRI APR 22 2005 MSC035-230236- /O.CAN.KJAN.SV.W.0331.000000T0000Z-050423T0245Z/ FORREST MS- 926 PM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FORREST COUNTY IS CANCELLED... LAT...LON 3143 8942 3128 8931 3118 8914 3143 8914 $$ GARRETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 22, 3:50 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT FRI APR 22 2005 .SYNOPSIS... ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY THIS EVENING ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE FORECAST AREA AS A STRONG COLD FRONT NEARS FROM THE NORTHWEST AND AN UPPER DISTURBANCE SWINGS ACROSS. STORMS SHOULD EXIT SOUTHEAST SECTIONS THIS EVENING WITH THE COLD FRONT PASSING SOUTH OF THE ENTIRE AREA OVERNIGHT. MUCH COOLER WEATHER ON TAP FOR THIS WEEKEND...BUT LOTS OF SUN AND GENERALLY PLEASANT CONDITIONS UNTIL AT LEAST THE START OF THE WORK WEEK. && .DISCUSSION... THUNDERSTORMS HAVE FINALLY STARTING FIRING UP IN PAST 30 MINUTES ACROSS THE FORECAST AREA AS ASCENT FROM APPROACHING SHORTWAVE ENERGY PROVIDED THE MISSING INGREDIENT IN AN OTHERWISE VERY FAVORABLE ENVIRONMENT. SB CAPES IN THE 2500 TO 3000 RANGE...COMBINED WITH ROUGHLY 30KTS OF DEEP LAYER SHEAR...WILL BE ENOUGH TO FUEL STORMS CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL...AS WELL AS OCCASIONAL WIND GUSTS TO 50 OR 60 KTS. DEEP MOISTURE IS FORECAST TO SHIFT SOUTH OF THE FORECAST AREA LATER THIS EVENING WELL AHEAD OF THE ACTUAL COLD FRONT. THEREFORE...I ANTICIPATE MOST OF THE CONVECTION WILL SHIFT SOUTH OF THE HIGHWAY 84 CORRIDOR BY THE TIME THE COLD FRONT WILL BE THROUGH THE DELTA. POST FROPA...EXPECT GUSTY NORTHWEST WINDS AND SCATTERED CLOUDS...BUT NO PRECIP. LOWS TONIGHT WILL NOT HAVE A CHANCE TO DROP TOO FAR (50S GENERALLY)...BUT THE WIND MAY FEEL A LITTLE RAW TOMORROW MORNING. /BB/ DID NOT MAKE ANY DRAMATIC CHANGES TO THE REST OF THE GOING FORECAST. THE COLD FRONT SHOULD MOVE THROUGH THE AREA OVERNIGHT...WITH COOLER DRIER AIR QUICKLY MOVING INTO THE REGION. TEMPS WILL BE NEARLY 20 DEGREES COOLER SATURDAY AND SUNDAY. WINDS WILL INCREASE BEHIND THE BOUNDARY SATURDAY...DECIDED TO HOLD OFF THE LWY FOR NOW. EXPECT WINDS IN THE TO 20 MPH RANGE FOR MOST AREAS. THE NORTHWEST WILL BE THE LIKELY AREA FOR HIGHER GUSTS...AGAIN WILL WAIT ON ISSUING. THE WEEKEND SHOULD BE NICE AND MILD WITH A COOL NORTHERLY BREEZE. ANOTHER SYSTEM WILL APPROACH THE REGION LATE MONDAY/TUESDAY. GFS HAS A 1 TO 2 INCH RAINFALL AMOUNTS FROM 00Z TUE-00Z WED. THERE APPEARS TO BE A WEAK WAVE IN THE UPPER FLOW AND A SURFACE FEATURE COMING UP FROM THE SOUTHWEST. MADE SOME ADJUSTMENTS TO THE POPS TO SHIFT THE BEST RAIN CHANCES INTO THE MONDAY AND TUESDAY. ANOTHER COLD FRONT SHOULD PASS THROUGH THE AREA TUESDAY AFTERNOON...WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING THROUGH LATE TUESDAY/EARLY WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY AND MAINTAIN THROUGH THE EXTENDED. TEMPS WERE GOOD...BASICALLY KEPT THINGS CLOSE TO GUIDANCE. DPT WERE A LITTLE MORE DIFFICULT...BASICALLY KEPT THE CURRENT FORECAST. /LM/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/7
Hazardous weather outlook, Apr 22, 4:28 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT FRI APR 22 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232128- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 428 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE FOUND LATE THIS AFTERNOON AND THIS EVENING ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO EUPORA MISSISSIPPI LINE. A SCATTERED COVERAGE OF SEVERE THUNDERSTORMS IS EXPECTED DURING THIS SAME TIME PERIOD ALONG AND SOUTH OF INTERSTATE TWENTY IN MISSISSIPPI. THE PRIMARY RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO PROGRESS SOUTH AND EAST ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON AND INTO THIS EVENING AS THE COMBINATION OF AN APPROACHING COLD FRONT AND UPPER DISTURBANCE TRIGGER CONVECTIVE IN A VERY UNSTABLE AIRMASS. ENVIRONMENTAL WIND SHEAR IS ENOUGH TO PROVIDE SOME STORM ORGANIZATION. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT TORNADOES ARE GENERALLY UNLIKELY. LOOK FOR STORMS TO PASS SOUTH OF THE FORECAST AREA BEFORE MIDNIGHT...AND SOUTH OF INTERSTATE TWENTY SEVERAL HOURS BEFORE THAT. ...NON PRECIPITATION... NORTHWEST WINDS WILL PICK UP BEHIND THE COLD FRONTAL PASSAGE THIS EVENING...INCREASING TO 10 TO 15 MPH IN MOST LOCATIONS BY MORNING. WIND SPEEDS SHOULD FURTHER INCREASE UP TO LAKE WIND ADVISORY CRITERIA OVER MOST OF THE REGION TOMORROW AS LOW LEVEL PRESSURE GRADIENTS TIGHTEN. EXPECT SUSTAINED WINDS BY MIDDAY ACROSS THE FORECAST AREA TO RANGE FROM 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH THIS EVENING...BUT OTHERWISE IS NOT ANTICIPATED THROUGH NEXT FRIDAY...APRIL 29TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 22, 7:33 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 4 NW FLORA 32.59N 90.36W
04/22/2005 2.50 INCH MADISON MS BROADCAST MEDIA
TENNIS BALL SIZED HAIL REPORTED BY WAPT.
&&
WILSONLocal storm report, Apr 22, 7:37 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 6 NW PHILADELPHIA 32.84N 89.18W
04/22/2005 1.00 INCH NESHOBA MS LAW ENFORCEMENT
QUARTER SIZED HAIL.
0357 PM HAIL SOUTH JACKSON 32.26N 90.23W
04/22/2005 0.25 INCH HINDS MS BROADCAST MEDIA
PEA SIZED HAIL REPORTED BY WABT.
0402 PM HAIL 6 NE PHILADELPHIA 32.84N 89.04W
04/22/2005 1.75 INCH NESHOBA MS LAW ENFORCEMENT
GOLFBALL SIZED HAIL ALONG HIGHWAY 21.
0405 PM HAIL 10 NE PHILADELPHIA 32.88N 88.99W
04/22/2005 1.75 INCH NESHOBA MS BROADCAST MEDIA
GOLFBALL SIZED HAIL REPORTED BY WTOK.
0412 PM HAIL RICHLAND 32.23N 90.17W
04/22/2005 0.75 INCH RANKIN MS AMATEUR RADIO
PENNY SIZED HAIL.
0412 PM HAIL 2 S YAZOO CITY 32.83N 90.41W
04/22/2005 1.75 INCH YAZOO MS BROADCAST MEDIA
GOLFBALL SIZED HAIL REPORTED BY WLBT.
0415 PM HAIL 8 W DE KALB 32.77N 88.79W
04/22/2005 4.25 INCH KEMPER MS PUBLIC
SOFTBALL SIZED HAIL. REPORT RELAYED VIA WTOK.
0420 PM HAIL 3 S RICHLAND 32.19N 90.17W
04/22/2005 0.50 INCH RANKIN MS BROADCAST MEDIA
MARBLE SIZED HAIL REPORTED BY WAPT.
0420 PM HAIL 8 W DE KALB 32.77N 88.79W
04/22/2005 1.75 INCH KEMPER MS PUBLIC
GOLF BALL SIZED HAIL.
0427 PM HAIL 4 W DE KALB 32.77N 88.72W
04/22/2005 1.75 INCH KEMPER MS EMERGENCY MNGR
GOLF BALL SIZED HAIL.
0435 PM HAIL 1 W LOUISVILLE 33.12N 89.07W
04/22/2005 0.75 INCH WINSTON MS EMERGENCY MNGR
PENNY SIZED HAIL.
0437 PM HAIL 3 SW FLORENCE 32.12N 90.16W
04/22/2005 1.50 INCH RANKIN MS PUBLIC
PING PONG BALL SIZED HAIL. REPORTED VIA WAPT.
0437 PM HAIL 3 N BENTONIA 32.69N 90.37W
04/22/2005 1.00 INCH YAZOO MS AMATEUR RADIO
QUARTER SIZED HAIL.
0442 PM HAIL BENTONIA 32.65N 90.37W
04/22/2005 2.00 INCH YAZOO MS PUBLIC
BUSTED OUT WINDSHIELD ON A CAR.
0449 PM HAIL 10 SE BRANDON 32.18N 89.88W
04/22/2005 1.00 INCH RANKIN MS TRAINED SPOTTER
QUARTER SIZED HAIL.
0451 PM HAIL POCAHONTAS 32.47N 90.29W
04/22/2005 0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED BY MEMA.
0455 PM HAIL 6 E NOXAPATER 32.99N 88.96W
04/22/2005 1.75 INCH WINSTON MS EMERGENCY MNGR
GOLF BALL SIZED HAIL COVERING THE GROUND.
0458 PM HAIL 5 SE BRANDON 32.23N 89.94W
04/22/2005 2.00 INCH RANKIN MS BROADCAST MEDIA
EGG SIZED HAIL REPORTED AT JOHNS.
0459 PM HAIL 1 SSE MADISON 32.44N 90.10W
04/22/2005 0.75 INCH MADISON MS AMATEUR RADIO
PENNY SIZED HAIL.
0503 PM HAIL SALLIS 33.02N 89.76W
04/22/2005 1.00 INCH ATTALA MS EMERGENCY MNGR
QUARTER SIZED HAIL.
0507 PM HAIL MADISON 32.45N 90.11W
04/22/2005 0.88 INCH MADISON MS AMATEUR RADIO
NICKEL SIZED HAIL.
0508 PM HAIL MADISON 32.45N 90.11W
04/22/2005 0.88 INCH MADISON MS NWS EMPLOYEE
NICKEL HAIL.
0508 PM HAIL MADISON 32.45N 90.11W
04/22/2005 0.75 INCH MADISON MS LAW ENFORCEMENT
PENNY SIZED HAIL.
0508 PM HAIL 2 W LUDLOW 32.57N 89.75W
04/22/2005 0.88 INCH SCOTT MS EMERGENCY MNGR
NICKEL SIZED HAIL.
0510 PM HAIL MADISON 32.45N 90.11W
04/22/2005 0.75 INCH MADISON MS AMATEUR RADIO
PENNY SIZED HAIL.
0510 PM HAIL KOSCIUSKO 33.06N 89.59W
04/22/2005 0.88 INCH ATTALA MS EMERGENCY MNGR
NICKEL SIZED HAIL.
0510 PM HAIL 8 S KOSCIUSKO 32.94N 89.59W
04/22/2005 0.75 INCH ATTALA MS EMERGENCY MNGR
PENNY SIZED HAIL. NEAR THE DOSSVILLE AREA
0510 PM HAIL 4 NE MADISON 32.49N 90.06W
04/22/2005 1.75 INCH MADISON MS AMATEUR RADIO
GOLF BALL SIZED HAIL.
0513 PM HAIL DLO 31.99N 89.90W
04/22/2005 1.75 INCH SIMPSON MS LAW ENFORCEMENT
GOLFBALL SIZED HAIL AND A FUNNEL CLOUD REPORTED.
0517 PM HAIL MADISON 32.45N 90.11W
04/22/2005 1.00 INCH MADISON MS NWS EMPLOYEE
QUARTER SIZED HAIL.
0519 PM HAIL FANNIN 32.42N 89.96W
04/22/2005 0.75 INCH RANKIN MS AMATEUR RADIO
PENNY SIZED HAIL.
0519 PM HAIL 15 SE DE KALB 32.61N 88.47W
04/22/2005 1.75 INCH KEMPER MS EMERGENCY MNGR
GOLF BALL SIZED HAIL.
0521 PM HAIL FANNIN 32.42N 89.96W
04/22/2005 0.75 INCH RANKIN MS AMATEUR RADIO
0522 PM HAIL 5 NNE FLOWOOD 32.39N 90.07W
04/22/2005 1.00 INCH RANKIN MS PUBLIC
REPORTED IN RESERVOIR AREA.
0523 PM HAIL 3 W FANNIN 32.42N 90.01W
04/22/2005 1.25 INCH RANKIN MS NWS EMPLOYEE
HALF DOLLAR SIZED HAIL.
0525 PM HAIL WALNUT GROVE 32.60N 89.46W
04/22/2005 0.88 INCH LEAKE MS EMERGENCY MNGR
NICKEL SIZED HAIL.
0528 PM HAIL CROWVILLE 32.24N 91.59W
04/22/2005 1.50 INCH FRANKLIN LA CO-OP OBSERVER
PING PONG BALL SIZED HAIL.
0535 PM HAIL DOWNTOWN JACKSON 32.30N 90.19W
04/22/2005 0.75 INCH HINDS MS AMATEUR RADIO
PENNY SIZED HAIL.
0536 PM HAIL 15 SE DE KALB 32.61N 88.47W
04/22/2005 2.75 INCH KEMPER MS EMERGENCY MNGR
BASEBALL SIZED HAIL NEAR TAMOLA.
0540 PM HAIL PELAHATCHIE 32.32N 89.80W
04/22/2005 1.00 INCH RANKIN MS EMERGENCY MNGR
QUARTER SIZED HAIL.
0543 PM HAIL SOSO 31.75N 89.28W
04/22/2005 0.75 INCH JONES MS EMERGENCY MNGR
PENNY SIZED HAIL.
0545 PM HAIL DOWNTOWN JACKSON 32.30N 90.19W
04/22/2005 0.75 INCH HINDS MS AMATEUR RADIO
PENNY SIZED HAIL.
0545 PM HAIL BRANDON 32.28N 90.00W
04/22/2005 1.00 INCH RANKIN MS AMATEUR RADIO
QUARTER SIZED HAIL
0546 PM HAIL MIZE 31.87N 89.55W
04/22/2005 1.75 INCH SMITH MS AMATEUR RADIO
GOLF BALL SIZED HAIL NEAR ROSEHILL ROAD.
0550 PM HAIL 4 W ROSE HILL 32.14N 89.06W
04/22/2005 0.75 INCH JASPER MS AMATEUR RADIO
PENNY SIZED HAIL.
0550 PM HAIL 4 W MERIDIAN 32.38N 88.78W
04/22/2005 1.00 INCH LAUDERDALE MS EMERGENCY MNGR
QUARTER SIZED HAIL NEAR LOST GAP.
0550 PM HAIL POLKVILLE 32.19N 89.69W
04/22/2005 0.75 INCH SMITH MS AMATEUR RADIO
PENNY SIZED HAIL.
0555 PM HAIL MORTON 32.36N 89.66W
04/22/2005 1.00 INCH SCOTT MS AMATEUR RADIO
QUARTER SIZED HAIL.
0600 PM HAIL 4 NW FLORA 32.59N 90.36W
04/22/2005 2.50 INCH MADISON MS BROADCAST MEDIA
TENNIS BALL SIZED HAIL REPORTED BY WAPT.
0605 PM HAIL 5 W ELLISVILLE 31.60N 89.29W
04/22/2005 0.88 INCH JONES MS EMERGENCY MNGR
0610 PM HAIL DECATUR 32.44N 89.11W
04/22/2005 0.75 INCH NEWTON MS BROADCAST MEDIA
PENNY SIZED HAIL.
0610 PM HAIL 2 E ELLISVILLE 31.60N 89.17W
04/22/2005 1.75 INCH JONES MS EMERGENCY MNGR
0615 PM HAIL STRINGER 31.87N 89.26W
04/22/2005 0.75 INCH JASPER MS EMERGENCY MNGR
PENNY SIZED HAIL COVERING THE GROUND.
0615 PM HAIL HOMEWOOD 32.24N 89.51W
04/22/2005 1.75 INCH SCOTT MS EMERGENCY MNGR
0617 PM HAIL 7 E TAYLORSVILLE 31.83N 89.31W
04/22/2005 1.75 INCH JASPER MS TRAINED SPOTTER
GOLF BALL SIZE HAIL.
0623 PM HAIL 4 W FLORENCE 32.15N 90.20W
04/22/2005 0.88 INCH RANKIN MS AMATEUR RADIO
NICKEL SIZED HAIL NEAR CLEARY.
0623 PM HAIL 7 E TAYLORSVILLE 31.83N 89.31W
04/22/2005 1.75 INCH JASPER MS TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND.
0630 PM HAIL NEWELLTON 32.07N 91.24W
04/22/2005 0.75 INCH TENSAS LA LAW ENFORCEMENT
PENNY SIZED HAIL.
0630 PM HAIL 2 N PETAL 31.37N 89.25W
04/22/2005 1.00 INCH FORREST MS EMERGENCY MNGR
QUARTER SIZED HAIL.
0635 PM HAIL 3 E PETAL 31.34N 89.20W
04/22/2005 1.75 INCH FORREST MS EMERGENCY MNGR
GOLF BALL SIZED HAIL.
0636 PM HAIL STAR 32.09N 90.05W
04/22/2005 0.75 INCH RANKIN MS AMATEUR RADIO
PENNY SIZED HAIL.
0638 PM HAIL 3 NW LOUIN 32.10N 89.30W
04/22/2005 1.00 INCH JASPER MS EMERGENCY MNGR
QUARTER SIZED HAIL.
0638 PM HAIL FLORENCE 32.15N 90.13W
04/22/2005 0.88 INCH RANKIN MS AMATEUR RADIO
NICKEL SIZED HAIL
0641 PM HAIL STAR 32.09N 90.05W
04/22/2005 0.75 INCH RANKIN MS BROADCAST MEDIA
PENNY SIZED HAIL.
0645 PM FUNNEL CLOUD 2 S BAY SPRINGS 31.95N 89.28W
04/22/2005 JASPER MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED BY THE PUBLIC AND RELAYED TO THE
EMERGENCY MNGR.
0645 PM FUNNEL CLOUD PINEY WOODS 32.06N 89.99W
04/22/2005 SIMPSON MS LAW ENFORCEMENT
TWO REPORTS OF A FUNNEL CLOUD.
0652 PM HAIL 3 WSW BAY SPRINGS 31.96N 89.33W
04/22/2005 1.75 INCH SMITH MS BROADCAST MEDIA
GOLF BALL SIZED HAIL ALONG THE SMITH AND JASPER COUNTY
LINE.
0652 PM HAIL 2 WSW BAY SPRINGS 31.97N 89.32W
04/22/2005 1.75 INCH JASPER MS BROADCAST MEDIA
GOLFBALL SIZED HAIL ALONG THE JASPER AND SMITH COUNTY
LINE.
0715 PM HAIL 8 NE LAUREL 31.78N 89.05W
04/22/2005 1.00 INCH JONES MS BROADCAST MEDIA
QUARTER SIZED HAIL.
0715 PM HAIL 3 N MAGEE 31.91N 89.73W
04/22/2005 0.75 INCH SIMPSON MS EMERGENCY MNGR
PENNY SIZED HAIL.
&&
WILSONLocal storm report, Apr 22, 7:44 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 E MENDENHALL 31.96N 89.75W
04/22/2005 1.00 INCH SIMPSON MS PUBLIC
QUARTER HAIL IN MARTINVILLE.
&&
WILSONLocal storm report, Apr 22, 8:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 S BASSFIELD 31.42N 89.74W
04/22/2005 0.75 INCH MARION MS EMERGENCY MNGR
REPORTED ON HWY 35 JUST SOUTH OF JEFFERSON DAVIS COUNTY
LINE.
&&
CAMPBELLLocal storm report, Apr 22, 8:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL COLUMBIA 31.26N 89.83W
04/22/2005 0.25 INCH MARION MS EMERGENCY MNGR
&&
CAMPBELLSpecial weather statement, Apr 22, 8:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 853 PM CDT FRI APR 22 2005 MSZ058-066-074-230700- CLARKE MS-FORREST MS-JONES MS- THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 190 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 198 UNTIL 2 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THE NEW WATCH INCLUDES 3 COUNTIES IN EAST CENTRAL MISSISSIPPI CLARKE IN SOUTHEAST MISSISSIPPI FORREST JONES THIS INCLUDES THE CITIES OF...LAUREL...QUITMAN...STONEWALL... SHUBUTA AND HATTIESBURG. MSZ046-051>052-056>057-230300- JASPER MS-KEMPER MS-LAUDERDALE MS-NEWTON MS-SMITH MS- THE NATIONAL WEATHER SERVICE HAS ALLOWED TO EXPIRE SEVERE THUNDERSTORM WATCH 190 FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS ALLOWS TO EXPIRE 5 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI JASPER KEMPER LAUDERDALE NEWTON THIS INCLUDES THE CITIES OF...MERIDIAN...BAY SPRINGS... HEIDELBERG...DE KALB...SCOOBA...NEWTON...UNION...DECATUR... CONEHATTA...TAYLORSVILLE AND RALEIGH. MSZ053>055-059>065-072>073-230700- ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS- FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-LAMAR MS- LAWRENCE MS-LINCOLN MS-MARION MS-SIMPSON MS- SEVERE THUNDERSTORM WATCH NUMBER 196 REMAINS VALID UNTIL 2 AM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSISSIPPI COPIAH SIMPSON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON THIS INCLUDES THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST... WESSON...PRENTISS...BASSFIELD...WEST HATTIESBURG...LUMBERTON... PURVIS...FAYETTE...MONTICELLO...NEW HEBRON...PORT GIBSON... COLLINS...MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...BROOKHAVEN... NATCHEZ...MAGEE...MENDENHALL AND COLUMBIA. BYRD
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 58 min |
| Apr 22, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 57 min |
| Apr 22, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Apr 22, 7:59 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 46 min |
| Apr 22, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 43 min |
| Apr 22, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 42 min |
| Apr 22, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 34 min |
| Apr 22, 8:40 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 65 min |
| Apr 22, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.